Alert archive / California / Winter Storm Warnings in 2016
Winter Storm Warning 3, NWS Medford, OR
NWS Medford, OR issued this winter storm warning at Jan 18, 2016, 3:01 PM PST for Siskiyou County, California. It took effect at Jan 19, 2016, 1:00 AM PST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2016, 3:01 PM PST (23:01 UTC)
- In effect from
- Jan 19, 2016, 1:00 AM PST
- Expired
- Jan 19, 2016, 4:00 PM PST
- In force
- 15 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 11.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
338 WWUS46 KMFR 182301 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 301 PM PST MON JAN 18 2016 CAZ082-191215- /O.UPG.KMFR.WS.A.0004.160119T0900Z-160119T2100Z/ /O.NEW.KMFR.WS.W.0003.160119T0900Z-160120T0000Z/ SOUTH CENTRAL SISKIYOU COUNTY- 301 PM PST MON JAN 18 2016 ...WINTER STORM WARNING IN EFFECT FROM 1 AM TO 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM WARNING FOR SNOW..WHICH IS IN EFFECT FROM 1 AM TO 4 PM PST TUESDAY. THE WINTER STORM WATCH HAS BEEN REPLACED WITH A WARNING. * SNOW ACCUMULATIONS...6 TO 12 INCHES. SNOW MAY FALL AT THE RATE OF AN INCH PER HOUR AT TIMES. * WINDS...SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE POSSIBLE BELOW 6500 FEET. ABOVE 6500 FEET MUCH STRONGER WIND GUSTS ARE EXPECTED. * ELEVATION...ABOVE 5000 FEET. * TIMING...BETWEEN 1 AM AND 4 PM PST TUESDAY. * LOCATIONS INCLUDE...THE MOUNT SHASTA SKI ROAD AND PARK... EVERITT MEMORIAL HIGHWAY...AND CASTLE LAKE AREAS. * IMPACTS...THIS SNOW AND WIND WILL CAUSE TRAVEL DIFFICULTIES ON THE MENTIONED ROADWAYS. ADDITIONALLY...BACK COUNTRY TRAVEL MAY BECOME HAZARDOUS ABOVE 6500 FEET. IT IS ALSO POSSIBLE THAT SNOW LEVELS COULD LOWER TO NEAR 4000 FEET AT TIMES RESULTING SOME TRAVEL IMPACTS ON PORTIONS OF HIGHWAY 89. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ORZ027-028-191215- /O.NEW.KMFR.WW.Y.0007.160119T1800Z-160120T0600Z/ SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- INCLUDING THE CITY OF...CRATER LAKE 301 PM PST MON JAN 18 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY. * SNOW ACCUMULATIONS...6 TO 10 INCHES WITH LOCAL AMOUNTS UP TO A FOOT. * WINDS...SOUTH 25 TO 35 MPH WITH GUST TO 45 MPH. * TIMING...SNOW WILL BEGIN LATE TONIGHT. THE HEAVIEST SNOW IS EXPECTED FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * LOCATIONS INCLUDE...HIGHWAY 62 TOWARDS CRATER LAKE...HIGHWAY 230 AND 138 TOWARDS DIAMOND LATE. * IMPACTS...THE COMBINATION OF SNOW AND WIND WILL CAUSE TRAVEL DIFFICULTIES ON THE MENTIONED ROADWAYS. VISIBILITIES WILL BE REDUCED WITH LOCAL WHITEOUT CONDITIONS POSSIBLE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CAZ085-ORZ030-031-191215- /O.NEW.KMFR.WW.Y.0007.160119T1800Z-160120T0600Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 301 PM PST MON JAN 18 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY. * SNOW ACCUMULATIONS...3 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS. * WINDS...SOUTH INCREASING 20 TO 30 MPH WITH GUSTS TO 40 MPH. * TIMING...SNOW WILL BEGIN EARLY TUESDAY MORNING WITH MODERATE SNOW POSSIBLE LATE TUESDAY MORNING INTO TUESDAY AFTERNOON. * LOCATIONS INCLUDE...THE HIGHER TERRAIN ALONG HIGHWAY 140. HIGHWAY 97 NEAR CHEMULT. * IMPACTS...THE COMBINATION OF SNOW AND WIND WILL CAUSE TRAVEL DIFFICULTIES ON THE MENTIONED ROADWAYS. VISIBILITIES WILL BE REDUCED WITH LOCAL WHITEOUT CONDITIONS POSSIBLE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CAZ080-191215- /O.NEW.KMFR.WW.Y.0007.160119T1200Z-160120T0000Z/ WESTERN SISKIYOU COUNTY- 301 PM PST MON JAN 18 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY. * SNOW ACCUMULATIONS...3 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS. * WINDS...SOUTH INCREASING 20 TO 30 MPH WITH GUSTS TO 40 MPH TUESDAY MORNING. * ELEVATION...ABOVE 5000 FEET. * TIMING...SNOW WILL BEGIN LATE TONIGHT WITH MODERATE TO HEAVY SNOW POSSIBLE BY TUESDAY MORNING. * LOCATIONS INCLUDE...SAWYERS BAR ROAD. HIGHWAY 3 SOUTH OF CALLAHAN. * IMPACTS...THE COMBINATION OF SNOW AND WIND WILL CAUSE TRAVEL DIFFICULTIES ON THE MENTIONED ROADWAYS. VISIBILITIES WILL BE REDUCED WITH LOCAL WHITEOUT CONDITIONS POSSIBLE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ PETRUCELLI
3 follow-up statements
184 WWUS46 KMFR 191100 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 300 AM PST TUE JAN 19 2016 CAZ082-192300- /O.CON.KMFR.WS.W.0003.000000T0000Z-160120T0000Z/ SOUTH CENTRAL SISKIYOU COUNTY- 300 AM PST TUE JAN 19 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * SNOW ACCUMULATIONS...6 TO 12 INCHES. SNOW MAY FALL AT THE RATE OF AN INCH PER HOUR AT TIMES. * WINDS...SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE POSSIBLE BELOW 6500 FEET. ABOVE 6500 FEET MUCH STRONGER WIND GUSTS ARE EXPECTED. * ELEVATION...ABOVE 5000 FEET. * TIMING...BETWEEN NOW AND 4 PM PST TUESDAY. * LOCATIONS INCLUDE...THE MOUNT SHASTA SKI ROAD AND PARK... EVERITT MEMORIAL HIGHWAY...AND CASTLE LAKE AREAS. * IMPACTS...THIS SNOW AND WIND WILL CAUSE TRAVEL DIFFICULTIES ON THE MENTIONED ROADWAYS. ADDITIONALLY...BACK COUNTRY TRAVEL MAY BECOME HAZARDOUS ABOVE 6500 FEET. IT IS ALSO POSSIBLE THAT SNOW LEVELS COULD LOWER TO NEAR 4000 FEET AT TIMES RESULTING SOME TRAVEL IMPACTS ON PORTIONS OF HIGHWAY 89. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ORZ027-028-192300- /O.CON.KMFR.WW.Y.0007.160119T1800Z-160120T0600Z/ SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- INCLUDING THE CITY OF...CRATER LAKE 300 AM PST TUE JAN 19 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... * SNOW ACCUMULATIONS...6 TO 10 INCHES WITH LOCAL AMOUNTS UP TO A FOOT. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS TO 45 MPH. * TIMING...THE HEAVIEST SNOW IS EXPECTED TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * LOCATIONS INCLUDE...HIGHWAY 62 TOWARDS CRATER LAKE...HIGHWAY 230 AND 138 TOWARDS DIAMOND LAKE. * IMPACTS...THE COMBINATION OF SNOW AND WIND WILL CAUSE TRAVEL DIFFICULTIES ON THE MENTIONED ROADWAYS. VISIBILITIES WILL BE REDUCED WITH LOCAL WHITEOUT CONDITIONS POSSIBLE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CAZ085-ORZ030-031-192300- /O.CON.KMFR.WW.Y.0007.160119T1800Z-160120T0600Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 300 AM PST TUE JAN 19 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... * SNOW ACCUMULATIONS...3 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS. * WINDS...SOUTH INCREASING 20 TO 30 MPH WITH GUSTS TO 40 MPH. * TIMING...SNOW WILL BEGIN EARLY TUESDAY MORNING WITH MODERATE SNOW POSSIBLE LATE TUESDAY MORNING INTO TUESDAY AFTERNOON. * LOCATIONS INCLUDE...THE HIGHER TERRAIN ALONG HIGHWAY 140. HIGHWAY 97 NEAR CHEMULT. * IMPACTS...THE COMBINATION OF SNOW AND WIND WILL CAUSE TRAVEL DIFFICULTIES ON THE MENTIONED ROADWAYS. VISIBILITIES WILL BE REDUCED WITH LOCAL WHITEOUT CONDITIONS POSSIBLE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CAZ080-192300- /O.CON.KMFR.WW.Y.0007.160119T1200Z-160120T0000Z/ WESTERN SISKIYOU COUNTY- 300 AM PST TUE JAN 19 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON ABOVE 5000 FEET... * SNOW ACCUMULATIONS...3 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS. * WINDS...SOUTH INCREASING 20 TO 30 MPH WITH GUSTS TO 40 MPH TUESDAY MORNING. * ELEVATION...ABOVE 5000 FEET. * TIMING...MODERATE TO HEAVY SNOW POSSIBLE BY TUESDAY MORNING. * LOCATIONS INCLUDE...SAWYERS BAR ROAD. HIGHWAY 3 SOUTH OF CALLAHAN. * IMPACTS...THE COMBINATION OF SNOW AND WIND WILL CAUSE TRAVEL DIFFICULTIES ON THE MENTIONED ROADWAYS. VISIBILITIES WILL BE REDUCED WITH LOCAL WHITEOUT CONDITIONS POSSIBLE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ STOCKTON
252 WWUS46 KMFR 192252 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 252 PM PST TUE JAN 19 2016 CAZ082-200000- /O.CON.KMFR.WS.W.0003.000000T0000Z-160120T0000Z/ SOUTH CENTRAL SISKIYOU COUNTY- 252 PM PST TUE JAN 19 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * SNOW ACCUMULATIONS...ADDITIONAL 2 TO 5 INCHES. * WINDS...SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE POSSIBLE BELOW 6500 FEET. ABOVE 6500 FEET MUCH STRONGER WIND GUSTS ARE EXPECTED. * ELEVATION...ABOVE 5000 FEET. * LOCATIONS INCLUDE...THE MOUNT SHASTA SKI ROAD AND PARK... EVERITT MEMORIAL HIGHWAY...AND CASTLE LAKE AREAS. * IMPACTS...THIS SNOW AND WIND WILL CAUSE TRAVEL DIFFICULTIES ON THE MENTIONED ROADWAYS. ADDITIONALLY...BACK COUNTRY TRAVEL MAY BECOME HAZARDOUS ABOVE 6500 FEET. IT IS ALSO POSSIBLE THAT SNOW LEVELS COULD LOWER TO NEAR 4000 FEET AT TIMES RESULTING SOME TRAVEL IMPACTS ON PORTIONS OF HIGHWAY 89. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ORZ027-028-200600- /O.CON.KMFR.WW.Y.0007.000000T0000Z-160120T0600Z/ SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- INCLUDING THE CITY OF...CRATER LAKE 252 PM PST TUE JAN 19 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * SNOW ACCUMULATIONS...ADDITIONAL 5 TO 6 INCHES. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...HIGHWAY 62 TOWARDS CRATER LAKE...HIGHWAY 230 AND 138 TOWARDS DIAMOND LAKE. * IMPACTS...THE COMBINATION OF SNOW AND WIND WILL CAUSE TRAVEL DIFFICULTIES ON THE MENTIONED ROADWAYS. VISIBILITIES WILL BE REDUCED WITH LOCAL WHITEOUT CONDITIONS POSSIBLE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CAZ085-ORZ030-031-200600- /O.CON.KMFR.WW.Y.0007.000000T0000Z-160120T0600Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 252 PM PST TUE JAN 19 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * SNOW ACCUMULATIONS...3 TO 4 INCHES THROUGH LATE THIS EVENING. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS TO 40 MPH. * LOCATIONS INCLUDE...THE HIGHER TERRAIN ALONG HIGHWAY 140. HIGHWAY 97 NEAR CHEMULT. * IMPACTS...THE COMBINATION OF SNOW AND WIND WILL CAUSE TRAVEL DIFFICULTIES ON THE MENTIONED ROADWAYS. VISIBILITIES WILL BE REDUCED WITH LOCAL WHITEOUT CONDITIONS POSSIBLE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CAZ080-200000- /O.CON.KMFR.WW.Y.0007.000000T0000Z-160120T0000Z/ WESTERN SISKIYOU COUNTY- 252 PM PST TUE JAN 19 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON ABOVE 5000 FEET... * SNOW ACCUMULATIONS...ADDITIONAL 3 TO 5 INCHES. * WINDS...SOUTH INCREASING 20 TO 25 MPH WITH GUSTS TO 35 MPH. * ELEVATION...ABOVE 5000 FEET. * LOCATIONS INCLUDE...SAWYERS BAR ROAD. HIGHWAY 3 SOUTH OF CALLAHAN. * IMPACTS...THE COMBINATION OF SNOW AND WIND WILL CAUSE TRAVEL DIFFICULTIES ON THE MENTIONED ROADWAYS. VISIBILITIES WILL BE REDUCED WITH LOCAL WHITEOUT CONDITIONS POSSIBLE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
251 WWUS46 KMFR 192359 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 359 PM PST TUE JAN 19 2016 CAZ082-200100- /O.EXP.KMFR.WS.W.0003.000000T0000Z-160120T0000Z/ SOUTH CENTRAL SISKIYOU COUNTY- 359 PM PST TUE JAN 19 2016 ...WINTER STORM WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON... WHILE SOME LIGHT SNOW SHOWERS WILL OCCUR THIS EVENING ADDITIONAL SNOW ACCUMULATIONS WILL BE LESS THAN 2 INCHES. $$ CAZ080-200100- /O.EXP.KMFR.WW.Y.0007.000000T0000Z-160120T0000Z/ WESTERN SISKIYOU COUNTY- 359 PM PST TUE JAN 19 2016 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON ABOVE 5000 FEET... WHILE SOME LIGHT SNOW SHOWERS WILL OCCUR THIS EVENING ADDITIONAL SNOW ACCUMULATIONS WILL BE LESS THAN 2 INCHES. $$ ORZ027-028-200600- /O.CON.KMFR.WW.Y.0007.000000T0000Z-160120T0600Z/ SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- INCLUDING THE CITY OF...CRATER LAKE 359 PM PST TUE JAN 19 2016 ...WINTER WEATHER ADVISORY ABOVE 5000 FEET REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * ADDITIONAL SNOW ACCUMULATIONS...1 TO 3 INCHES. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS TO 45 MPH. * LOCATIONS INCLUDE...HIGHWAY 62 TOWARDS CRATER LAKE...HIGHWAY 230 AND 138 TOWARDS DIAMOND LAKE. * IMPACTS...THE COMBINATION OF SNOW AND WIND WILL CAUSE TRAVEL DIFFICULTIES ON THE MENTIONED ROADWAYS. VISIBILITIES WILL BE REDUCED WITH LOCAL WHITEOUT CONDITIONS POSSIBLE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ CAZ085-ORZ030-031-200600- /O.CON.KMFR.WW.Y.0007.000000T0000Z-160120T0600Z/ MODOC COUNTY- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 359 PM PST TUE JAN 19 2016 ...WINTER WEATHER ADVISORY ABOVE 5000 FEET REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * ADDITIONAL SNOW ACCUMULATIONS...1 TO 2 INCHES THROUGH LATE THIS EVENING. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS TO 40 MPH. * LOCATIONS INCLUDE...THE HIGHER TERRAIN ALONG HIGHWAY 140. HIGHWAY 97 NEAR CHEMULT. * IMPACTS...THE COMBINATION OF SNOW AND WIND WILL CAUSE TRAVEL DIFFICULTIES ON THE MENTIONED ROADWAYS. VISIBILITIES WILL BE REDUCED WITH LOCAL WHITEOUT CONDITIONS POSSIBLE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ BTL
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this winter storm warning went out at Jan 18, 12:46 PM PST, 2 hours 15 minutes earlier.
Area forecast discussion, Jan 18, 12:46 PM PST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
1246 PM PST MON JAN 18 2016
.AVIATION...FOR THE 18/18Z TAF CYCLE...FOG AND STRATUS WILL
GRADUALLY DISSIPATE THIS AFTERNOON WITH ALL TERMINALS BECOMING
VFR. THE NEXT FRONT IS ALREADY APPROACHING THE COAST AND WILL
SPREAD RAIN WITH MVFR CIGS/VIS INLAND ACROSS THE WEST SIDE
OVERNIGHT. THE FRONT SHOULD HELP TO LIMIT FOG DEVELOPMENT TONIGHT,
BUT SOME FOG IS STILL POSSIBLE INLAND FROM THE COAST. SOUTH WINDS
WILL INCREASE ACROSS THE EAST SIDE AS THE FRONT MOVES INLAND, AND
THESE WINDS SHOULD PREVENT FOG FORMATION OVER THERE TONIGHT.
-WRIGHT
&&
.PREV DISCUSSION... /ISSUED 855 AM PST MON JAN 18 2016/
DISCUSSION...MADE A FEW ADJUSTMENTS TO THE FORECAST THIS MORNING.
A LOOK AT WEB CAMS SUGGEST THE DENSE FOG IS LIMITED OT THE UMPQUA
BASIN AND IN PORTIONS OF NORTHERN CAL. ELSEWHERE WEST OF THE
CASCADES WE HAVE LOW CLOUDS AND PACHY FOG. WE'LL KEEP THE DENSE
FOG ADVISORY GOING, BUT ONLY FOR THE UMPQUA BASIN AND PORTIONS OF
NORTHERN CAL. ALSO REMOVED PATCHY FREEZING FOG EAST OF THE
CASCADES WITH SEVERAL WEB CAMS SHOWING MOSTLY CLEAR SKIES. THE
MODELS ARE IN GOOD AGREEMENT WITH THE TIMING OF THE NEXT FRONT
WHICH IS EXPECTED TO REACH THE COAST LATE THIS AFTERNOON. SOME
LIGHTNING HAVE BEEN OBSERVED ALONG THIS FRONT WHICH IS STILL
OFFSHORE AND SEE NO REASON THAT WE WON'T HAVE AT LEAST ISOLATED
THUNDERSTORMS AS THE FRONT MOVES TOWARDS THE COAST, SO WE'LL KEEP
THEM IN THE FORECAST.
OUR NEXT ATTENTION WILL BE TONIGHT THROUGH TUESDAY. THE 12Z NAM IS
IN AND IT SHOWS THE LOW TRACKING EAST TO NORTHEAST INTO THE
CALIFIRNIA/OREGON BORDER WHICH IS SIMILAR TO THE 0Z EC SOLUTION.
THE 12Z CANADAIN IS SIMILAR TO THE NAM. TYPICALLY WHEN SURFACE LOW
DEVELOP (ESPECIALLY WHEN THEY DEEPEN RAPIDLY) THEY TEND TO CURVE
NORTHEAST WHICH IS WHAT THE GFS SOLUTION SHOWS. HOWEVER THE ONE
THING THE THAT IS SIMILAR IS NONE OF THE MODELS SHOW RAPIDLY
DEEPENING WHICH COULD BE PART OF THE REASON WHY A FEW OF THE
SOLUTIONS TRACK THE SURFACE LOW NEAR THE OREGON/CALIFORNIA BORDER.
THIS LEADS TO LOWER CONFIDENCE WITH THE FORECAST WIND. -PETRUCELLI
MARINE...UPDATED 340 AM PST MONDAY 18 JAN 2016...THIS MORNING
HIGH WEST SWELL WILL BRING CONTINUED STEEP SEAS. A FRONT WILL
BRING STRONG SOUTH WINDS TODAY WITH WINDS REACHING GALE FORCE AND
SEAS BECOMING VERY STEEP ACROSS MUCH OF THE AREA. WINDS AND SEAS
WILL LOWER BRIEFLY TONIGHT. A STRONG SURFACE LOW WILL MOVE NORTH
ALONG THE COAST LATE TONIGHT THROUGH TUESDAY AFTERNOON AND BRING
THE POTENTIAL FOR GALE TO STORM FORCE WINDS AS WELL AS VERY STEEP
WIND DRIVEN SEAS. STORM FORCE WINDS ARE EXPECTED MAINLY BEYOND
10NM FROM SHORE AND FROM BANDON SOUTHWARD TO CAPE FERRELO ON
TUESDAY WITH GALES ELSEWHERE. MODELS SHOW VARIABILITY ON THE TRACK
AND EXACT STRENGTH OF THIS LOW AND THE FORECAST MAY CHANGE WITH
RESPECT TO WHERE THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR
ON TUESDAY. ADDITIONAL STRONG FRONTS ARE EXPECTED FROM WEDNESDAY
INTO THE WEEKEND. /CC
PREV DISCUSSION... /ISSUED 512 AM PST MON JAN 18 2016/
DISCUSSION...
IN THE WAKE OF YESTERDAY'S MAJOR FRONTAL SYSTEM THE COQUILLE RIVER
CONTINUES TO RISE ABOVE ACTION STAGE ON THE SOUTH FORK AT MYRTLE
POINT AND AT COQUILLE. THE ROGUE RIVER AT AGNESS IS CURRENTLY
CRESTING AT A FLOOD STAGE OF 20 FEET. THE SCOTT AND KLAMATH ARE
STILL RISING, AS WELL, WITH THE SCOTT CURRENTLY AT ACTION STAGE.
OTHER WATERWAYS ARE ELEVATED, WITH MOST RECEDING. AT THIS POINT IT
APPEARS THE ROGUE AT AGNESS AND THE COQUILLE AT COQUILLE WILL BE
THE TWO FORECAST POINTS TO REACH FLOOD STAGE FROM THIS EVENT.
LITTLE BUTTE CREEK DID ALSO FLOOD ON SUNDAY.
RAINFALL AMOUNTS FROM YESTERDAY'S STORM WERE PRETTY CLOSE TO
FORECAST, BUT THE CONTRIBUTIONS FROM SNOW MELT AND POSSIBLY FROM
WET SOIL CONDITIONS FROM OUR ABOVE AVERAGE PRECIPITATION OVER THE
LAST MONTH AND A HALF RESULTED IN A GREATER HYDROLOGIC RESPONSE.
OF NOTE, THE SNOW THAT FELL IN THE MOUNTAINS YESTERDAY AT 6-8KFT
ELEVATIONS WAS ON THE ORDER OF 5 TO 10 INCHES WITH AN IMPRESSIVELY
WET 5:1 SNOW TO WATER RATIO...MEANING THAT 10 INCHES OF SNOW HAD
2 INCHES OF WATER IN IT!
THIS MORNING AREAS OF DENSE FOG HAS FORMED IN SOME WEST SIDE
VALLEYS. THIS FOG HAS BEEN SPORADIC IN MANY AREAS DUE TO SOME WIND
AND INSTABILITY REMAINING. INCREASING STABILITY THIS MORNING IS
LIKELY TO CAUSE AREAS OF DENSE FOG FOR MANY WEST SIDE VALLEY AREAS
AWAY FROM THE COAST. EXPECT IMPROVEMENT IN VISIBILITIES LATER THIS
MORNING.
THIS AFTERNOON AND EVENING THE NEXT FRONT WILL PUSH INTO THE
COASTAL WATERS AND ONTO THE WEST SIDE, BUT IS LIKELY TO GET HUNG
UP ALONG OR NEAR THE COAST RANGE. TONIGHT THROUGH TUESDAY MODELS
HAVE COME INTO BETTER AGREEMENT ON A VIGOROUS AREA OF LOW PRESSURE
TRACKING APPROXIMATELY THROUGH THE COASTAL WATERS AND ONTO THE
COOS COUNTY COAST. MODEL SPREAD IS STILL FAIRLY LARGE ON THE TRACK
AND STRENGTH OF THIS LOW, BUT THE NAM12 SEEMS TO BE ABOUT
CONSENSUS AND RESOLVES THE VALLEY-MOUNTAIN DETAILS BETTER THAN THE
OTHER MODELS, SO MOSTLY RELIED ON THIS. THERE WILL BE SOME HAZARDS
TO BE AWARE OF WITH THIS LOW SHOULD IT DEVELOP LIKE THE
NAM12/CONSENSUS INDICATES. THESE ARE STRONG WINDS ALONG THE COAST,
IN THE MOUNTAINS, SHASTA VALLEY, AND PORTIONS OF THE EAST SIDE ON
TUESDAY. A PERIOD OF MODERATE TO HEAVY SNOW IS ALSO POSSIBLE IN
THE MOUNTAINS. WATCHES HAVE BEEN ISSUED FOR THESE POTENTIAL HAZARDS.
ADDITIONALLY VERY NOTABLE FOR TUESDAY IS THAT THE GFS AND THE
NAM12 INDICATE COLD AIR OVERTAKING A LOWER LEVEL WARM SECTOR
LINGERING ALONG AND NEAR THE COAST WHICH COULD GIVE RISE TO
SLANTWISE CONVECTION AND THUNDERSTORMS, SIMILAR TO WHAT OCCURRED
ON SATURDAY MORNING WHEN WIND DAMAGE OCCURRED IN THE COOS BAY TO
MYRTLE POINT AREAS. THESE THUNDERSTORMS AND/OR ASSOCIATED STRONG
POST FRONTAL WINDS COULD PUSH ONTO THE COAST AND INTO THE INTERIOR
WEST SIDE. THIS SORT OF DEVELOPMENT IS KNOWN AS A SECONDARY COLD
FRONT OR BENT BACK OCCLUSION. IT IS A LOW PROBABILITY OF
OCCURRING, BUT HIGH IMPACT TYPE OF EVENT. SINCE THE MODELS HAVE
BEEN HINTING AT IT FOR A COUPLE OF DAYS NOW, IT SEEMS LIKELY TO
OCCUR, HOWEVER, THOUGH PINNING DOWN THE LOCATION AND SEVERITY IS
PROBLEMATIC UNTIL IT STARTS TO DEVELOP. AT THIS POINT THE MOST
LIKELY AREAS TO BE AFFECTED ARE WEST SIDE AREAS IN OREGON BETWEEN
FROM BROOKINGS AND GRANTS PASS NORTHWARD TO COOS BAY AND ROSEBURG.
CURRENT HEADLINES DEPICT MAINLY THE HIGHER LEVEL THREATS FROM
THIS LOW. SUSPECT WE'LL PROBABLY NEED SOME ADVISORIES ELSEWHERE.
AFTER THE TUESDAY STORM MODELS INDICATE A WARMER PERIOD THROUGH
THURSDAY, TURNING COOLER FRIDAY INTO SATURDAY WITH FRONTAL SYSTEMS
THURSDAY THROUGH SATURDAY. ANY LULL IN STORM ACTIVITY APPEARS AS
IF IT WILL BE BRIEF, AS ENSEMBLES AND CLIMATE MODELS KEEP THE
STORM TRACK LOCKED IN PLACE OVER AND NEAR OUR FORECAST AREA PRETTY
MUCH THROUGH THE NEXT 4+ WEEKS. BTL
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
ORZ030-031.
HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON
FOR ORZ021-022.
HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
ORZ027-028.
CA...HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
CAZ085.
HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
CAZ083.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON
FOR CAZ082.
HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON
FOR CAZ081.
PACIFIC COASTAL WATERS...GALE WATCH FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY UNTIL 10 PM PST THIS EVENING FOR
PZZ350-356-376.
GALE WARNING UNTIL 10 PM PST THIS EVENING FOR
PZZ350-356-370-376.
STORM WATCH FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR
PZZ370-376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 11:05 PM PST | Dense Fog Advisory | MFR | Siskiyou | 11 hr |
| Jan 18, 4:14 AM PST | High Wind Watch | MFR | Modoc, Siskiyou | 10 hr |
| Jan 18, 4:28 AM PST | Winter Storm Watch | MFR | Siskiyou | 11 hr |
| Jan 18, 2:24 PM PST | High Wind Warning | MFR | Modoc, Siskiyou | 35 hr |
| Jan 18, 2:24 PM PST | Wind Advisory | MFR | Modoc | 35 hr |
| Jan 18, 3:01 PM PST | Winter Weather Advisory | MFR | Modoc, Siskiyou | 31 hr |
Nearby
Winter Storm Warnings in California, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.